Florida, 2010Damaging Winds in Florida, June 18, 2010
June 18, 2010 · NWS JAX · 2 events in 2 counties and zones
The sea breezes collided over a moist and unstable air mass during the afternoon west of Highway 301. The atmosphere was further destablized by a passing mid level short wave trough and associated positive vorticity advection.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The sea breezes collided over a moist and unstable air mass during the afternoon west of Highway 301. The atmosphere was further destablized by a passing mid level short wave trough and associated positive vorticity advection.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 12:38 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 18, 12:38 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT FRI JUN 18 2010
.SHORT TERM...LATEST MSAS ANALYSIS SHOWS TROUGH AXIS CONTINUES
OVER THE COASTAL CAROLINAS AND INTO PORTIONS OF SOUTHEAST GEORGIA
AND THE SUWANNEE VALLEY OF FLORIDA. DRIER AIR AT THE SURFACE HAS
BEEN ABLE TO FILTER IN ON THE NORTHERN SIDE OF THIS FEATURE WITH
MID TO UPPER 60S DEWPOINTS JUST WEST OF THE AREA WITH AROUND 70
THROUGH OUR WESTERN TIER GA COUNTIES. ALONG THE TROUGH AXIS
HOWEVER...ATMOSPHERE REMAINS VERY MOIST IN THE BOUNDARY LAYER WITH
DEWPOINTS IN THE MID 70S FROM THE SUWANNEE VALLEY THROUGH THE
GOLDEN ISLES OF GEORGIA. THIS AREA HAS BEGUN TO FIRE EARLY THIS
AFTERNOON AND SHOULD BE THE FOCUS FOR THE REMAINDER OF THIS
EVENING. ADDITIONALLY...ACTIVITY WILL CONTINUE TO BE ENHANCED
ALONG THE WEST COAST SEABREEZE...BUT A NORTH TO NORTHEAST STEERING
FLOW SHOULD KEEP A MAJORITY OF THIS ACTIVITY CONFINED TO THE
SOUTHERN TIER FOR THIS AFTERNOON.
MAIN MID LEVEL FEATURE CONTINUES TO BE VORT CENTER OFF THE
CAROLINA COAST. FLOW ON THE BACK SIDE OF THIS FEATURE IS ALSO
DRAWING IN MID LEVEL DRY AIR TO THE NORTHERN ZONES. QUESTION WITH
THESE SCENARIOS IS WILL THIS DRY AIR LIMIT OVERALL COVERAGE OF
STORMS OR INTENSIFY THE ONES ALREADY THERE OR BOTH. FROM A PEEK AT
THIS MORNING SOUNDINGS AND MODEL CROSS SECTIONS...FEEL POPS WILL
CERTAINLY TAKE A HIT TODAY OVER THE THE INLAND GA ZONES BUT THIS
WILL ONLY DROP THEM FORM THEIR 60 TO 70 PERCENT COVERAGE IN
PREVIOUS DAYS TO 40 PERCENT TODAY. OTHERWISE...EXPECT EARLY START
TO CONVECTION TO LIMIT INTENSITY LATER THIS AFTERNOON AS
ORGANIZATION TO STORMS WILL BE AN ISSUE. FEEL BEST CHANCE OF
STRONG TO SEVERE WILL BE BETWEEN THE I75 AND I95 CORRIDORS LATER
THIS AFTERNOON AS NORTHERLY STEERING FLOW SENDS STORMS ALONG THE
EAST COAST SEABREEZE.
SAT/SUN...NOT MUCH CHANGE IN PATTERN. WEAK PRESSURE PATTERN
CONTINUES WITH AREA SANDWICHED BETWEEN LARGE UPPER RIDGE TO THE
WEST AND WEAK UPPER LOW OFF THE COAST. THIS OPENS THE DOOR FOR
SPOKES OF ENERGY TO RIDE SOUTH ACROSS THE AREA WHICH WILL ENHANCE
THUNDERSTORM ACTIVITY THAT WILL DEVELOP ALONG THE SEA BREEZES
AND MOVE INLAND. HAVE CONTINUED HIGHEST POPS (60%) FOR INLAND NE
FL FOR SAT AND 50% FOR SAME AREAS ON SUNDAY. STRONGER STORMS WILL
BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY
WINDS...AND LOCALLY HEAVY RAIN.
MONDAY...SURFACE RIDGE AXIS FINALLY BUILDS BACK NORTH OF THE AREA
WITH A MORE TYPICAL EASTERLY FLOW REGIME IN THE BOUNDARY LAYER IN
STORE. THIS WILL FAVOR NEAR CLIMO POPS WITH BEST COVERAGE FOR
WELL INLAND ZONES LATE IN THE AFTERNOON.
.LONG TERM...HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL
CONTINUE NORTH OF THE REGION AND THIS WILL ALLOW ONSHORE FLOW TO
CONTINUE THROUGH THE LONG TERM PERIOD. SOME HINTS THAT DRIER AIR
WILL WORK IN AS A WAVE AFFECTS MAINLY SOUTHERN FLORIDA WITH
LIMITED POPS BY MID WEEK. MAX TEMPS WILL ALSO REMAIN NEAR CLIMO
VALUES WITH LOWER TO MID 90S INLAND AND UPPER 80S ALONG THE COAST.
&&
.AVIATION...WITH EARLY START TO STORMS AND MOST EXPECTED TO BE
FARTHER INLAND...EXPECT BEST CHANCE AT GNV...BUT HAVE KEPT VCTS
ATTM. TOWERING CU EXPECTED NEAR ALL TERMINALS. ANTICIPATE A BRIEF
PERIOD OF MVFR AT VQQ AND POSSIBLY GNV TOWARD SUNRISE BUT WILL NOT
INCLUDE IN TAFS.
&&
.MARINE...WINDS WILL BE SE TO SOUTH AROUND 10 KT THROUGH THE
WEEKEND. AS THE RIDGE SHIFTS N OF THE AREA MONDAY...WINDS WILL
BECOME EASTERLY THROUGH WEDNESDAY AND INCREASE TO 15 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 95 71 94 / 20 40 20 40
SSI 76 89 76 90 / 20 40 20 30
JAX 74 92 72 92 / 20 50 30 40
SGJ 74 89 75 88 / 20 50 30 40
GNV 72 93 71 91 / 40 60 30 50
OCF 72 93 73 91 / 30 60 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
DEESE/TRABERT/PRESNALL
Hazardous weather outlook, Jun 18, 3:36 AM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT FRI JUN 18 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
436 AM EDT FRI JUN 18 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...HOT CONDITIONS TO CONTINUE ALONG WITH SCATTERED STRONG AND
ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
HIGH TEMPERATURES IN THE LOWER TO MID 90S WILL PUSH HEAT INDICES TO
100 TO 105 DEGREES THIS AFTERNOON. EXERCISE EXTREME CAUTION WHEN
OUTDOORS.
SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY
DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP
AND PROGRESS INLAND. SOME STORMS WILL BE STRONG AND PRODUCE FREQUENT
CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS
WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING THROUGH THE WEEKEND. THE SLOW STORM MOTION WILL CONTINUE THE
POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jun 18, 3:01 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT FRI JUN 18 2010
FLZ037-038-182045-
FLAGLER-PUTNAM-
401 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ANDALUSIA...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND ANDALUSIA AND CRESCENT CITY THROUGH 445 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2936 8140 2936 8142 2939 8143 2937 8145
2936 8147 2938 8156 2953 8152 2952 8137
TIME...MOT...LOC 2001Z 010DEG 4KT 2946 8148
ZAPPESpecial weather statement, Jun 18, 3:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT FRI JUN 18 2010
FLZ022-182045-
COLUMBIA-
402 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...
AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
WATERTOWN TO 8 MILES SOUTH OF WATERTOWN...MOVING SOUTH AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FIVE
POINTS...LAKE CITY AND WATERTOWN THROUGH 445 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3028 8256 3009 8251 3006 8253 3003 8261
3021 8266
TIME...MOT...LOC 2003Z 000DEG 4KT 3021 8259 3007 8257
ZAPPESpecial weather statement, Jun 18, 3:10 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT FRI JUN 18 2010
FLZ038-182100-
FLAGLER-
410 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...
AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF ORMOND BEACH...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL
AREAS THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8138 2926 8139 2940 8135 2938 8117
2926 8116
TIME...MOT...LOC 2010Z 010DEG 4KT 2928 8126
ZAPPESpecial weather statement, Jun 18, 3:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 PM EDT FRI JUN 18 2010
GAZ136-152-153-182100-
BRANTLEY-INLAND GLYNN-WAYNE-
420 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BRANTLEY...SOUTHEASTERN WAYNE AND WESTERN GLYNN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTH OF WAYNESVILLE...OR 13 MILES
NORTHEAST OF NAHUNTA...STATIONARY. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WAYNESVILLE...THALMANN AND ATKINSON THROUGH
500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3112 8168 3114 8171 3116 8177 3115 8177
3114 8180 3111 8183 3111 8193 3140 8190
3141 8169 3112 8161
TIME...MOT...LOC 2020Z 356DEG 1KT 3131 8179
SHULERSpecial weather statement, Jun 18, 3:23 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT FRI JUN 18 2010
FLZ025-182115-
DUVAL-
423 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN DUVAL
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MANDARIN...MOVING SOUTHWEST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANDARIN
THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3013 8162 3012 8164 3015 8168 3017 8168
3025 8161 3021 8153
TIME...MOT...LOC 2023Z 039DEG 5KT 3016 8164
ZAPPESpecial weather statement, Jun 18, 3:24 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT FRI JUN 18 2010
FLZ033-182115-
ST. JOHNS-
424 PM EDT FRI JUN 18 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ST.
JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 515 PM EDT...
AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF PICOLATA TO 5 MILES SOUTH OF BAKERSVILLE...MOVING EAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PICOLATA
AND BAKERSVILLE THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2983 8147 2982 8157 2985 8159 2991 8160
2996 8159 2997 8161 3000 8161 3004 8151
TIME...MOT...LOC 2024Z 255DEG 5KT 3000 8155 2984 8151
ZAPPEThunderstorm Wind, Columbia
- When
- June 18, 3:25 PM EST
- Where
- Columbia County, 0.91 mi NW of Watertown
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.190, -82.610
Two trees fell down on two separate homes near the intersection of North Craig Street and the Jacksonville Loop. The cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- June 18, 3:39 PM EST
- Where
- Duval County, 0.6 mi W of Goodbys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.200, -81.630
A tree was blown down on Beauclerc Road and a small tree and power line were blown down on Scott Mill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, June 18 to 25, 20106 deaths · 20 events
- Excessive Heat in Missouri, June 18 to 23, 201084 injured · 27 events
- Flash Flood and Hail in Illinois, June 18 to 19, 20101 death · 9 injured · $889,000 · 1 in hail · 89 events
- Hail and Damaging Winds in Indiana, June 18, 20101 death · $65,000 · 1 in hail · 51 events
- Damaging Winds and Lightning Strike in Michigan, June 18, 20101 death · $98,000 · 61 kt wind · 26 events
- Tornado and Flash Flooding in Iowa, June 18, 2010$1.1 million · EF0 · 84 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 20102 injured · $1.0 million · 1 in hail · 68 events
- Flash Flood and Hail in Illinois, June 18, 20108 injured · $290,000 · 1 in hail · 29 events
- Damaging Winds in Wisconsin, June 18, 2010$245,000 · 70 kt wind · 19 events
- Flash Flood and Hail in Illinois, June 18 to 19, 2010$243,000 · 52 kt wind · 14 events
- Flash Flood and Damaging Wind in Alabama, June 18, 2010$217,000 · 55 kt wind · 3 events
- Flood and Hail in Indiana, June 18 to 19, 2010$70,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227773, 227774.